Alert archive / Nebraska / Frost Advisories in 2017
Frost Advisory 1, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at May 20, 2017, 2:50 AM MDT for 24 counties in Nebraska. It took effect at May 21, 2017, 2:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2017, 2:50 AM MDT (08:50 UTC)
- In effect from
- May 21, 2017, 2:00 AM MDT
- Expired
- May 21, 2017, 7:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
All 24 counties
Arthur County, NE, Blaine County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
470 WWUS73 KLBF 200850 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 350 AM CDT Sat May 20 2017 ...Areas of Frost Expected Sunday Morning... .Clearing skies and light winds will encourage frosty conditions early Sunday Morning. River valleys and other low lying areas will be the most susceptible to frost. Expect conditions to improve rapidly after sunrise. NEZ004-005-008>010-022>029-035>038-056>059-070-071-094-202200- /O.NEW.KLBF.FR.Y.0001.170521T0800Z-170521T1300Z/ Sheridan-Eastern Cherry-Brown-Rock-Holt-Garden-Grant-Hooker- Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-Custer- Deuel-Keith-Perkins-Lincoln-Hayes-Frontier-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 350 AM CDT Sat May 20 2017 /250 AM MDT Sat May 20 2017/ ...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ SUNDAY... The National Weather Service in North Platte has issued a Frost Advisory, which is in effect from 3 AM CDT /2 AM MDT/ to 8 AM CDT /7 AM MDT/ Sunday. * TEMPERATURE...Low to Mid 30s. * IMPACTS...Sensitive vegetation may be damaged or killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Allen
3 follow-up statements
692 WWUS73 KLBF 202001 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 301 PM CDT Sat May 20 2017 ...FROST EXPECTED EARLY SUNDAY MORNING ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA... .Clearing skies late tonight with light winds will encourage patchy frost to areas of frost early Sunday Morning. River valleys and other low lying areas will be the most susceptible to frost. Expect conditions to improve rapidly after sunrise. NEZ006-211015- /O.EXA.KLBF.FR.Y.0001.170521T0800Z-170521T1300Z/ Keya Paha- Including the city of Springview 301 PM CDT Sat May 20 2017 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... The National Weather Service in North Platte has issued a Frost Advisory, which is in effect from 3 AM to 8 AM CDT Sunday. * TEMPERATURE...Low to Mid 30s. * IMPACTS...Sensitive vegetation may be damaged or killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that areas of frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ NEZ004-005-008>010-022>029-035>038-056>059-070-071-094-211015- /O.CON.KLBF.FR.Y.0001.170521T0800Z-170521T1300Z/ Sheridan-Eastern Cherry-Brown-Rock-Holt-Garden-Grant-Hooker- Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-Custer- Deuel-Keith-Perkins-Lincoln-Hayes-Frontier-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 301 PM CDT Sat May 20 2017 /201 PM MDT Sat May 20 2017/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ SUNDAY... * TEMPERATURE...Low to Mid 30s. * IMPACTS...Sensitive vegetation may be damaged or killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means areas of frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ ET
324 WWUS73 KLBF 210917 AAB NPWLBF URGENT - WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 417 AM CDT Sun May 21 2017 ...FROST EXPECTED EARLY THIS MORNING ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA... .Clear skies this morning combined with light winds will encourage patchy frost to areas of frost. River valleys and other low lying areas will be the most susceptible to frost. Expect conditions to improve rapidly after sunrise. NEZ004>006-008>010-022>029-035>038-056>059-070-071-094-211300- /O.CON.KLBF.FR.Y.0001.000000T0000Z-170521T1300Z/ Sheridan-Eastern Cherry-Keya Paha-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Hayes-Frontier-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 417 AM CDT Sun May 21 2017 /317 AM MDT Sun May 21 2017/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING... * TEMPERATURE...Low to Mid 30s. * IMPACTS...Sensitive vegetation may be damaged or killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means areas of frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ power
897 WWUS73 KLBF 211255 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 755 AM CDT Sun May 21 2017 ...Frost Advisory Will Expire... NEZ004>006-008>010-022>029-035>038-056>059-070-071-094-211400- /O.EXP.KLBF.FR.Y.0001.000000T0000Z-170521T1300Z/ Sheridan-Eastern Cherry-Keya Paha-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Hayes-Frontier-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 755 AM CDT Sun May 21 2017 /655 AM MDT Sun May 21 2017/ ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS MORNING... Temperatures dropped to around 30 degrees over most of western Nebraska last night but were recovering now so the Frost advisory will expire at 8am. $$ power
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 19, 10:32 PM MDT, 4 hours 18 minutes earlier.
Area forecast discussion, May 19, 10:32 PM MDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1132 PM CDT Fri May 19 2017 .SHORT TERM...(This evening through Saturday) Issued at 303 PM CDT Fri May 19 2017 Slow moving upper low is centered in far southeast Colorado late this afternoon. Short-term; Hi-Res models insist this low will track toward the northeast and be centered south of Lexington near the NE/KS border by early Saturday morning. This places southwest NE through the Sandhills in a favorable location for heavier precipitation within the deformation band. The system takes on quite a negative tilt tonight, with decent moisture advection and isentropic lift through the night. Lift is significant, especially within the deformation band, and dynamic cooling should allow a mix or a brief change over to all wet snow late tonight lasting into early Saturday morning. At this time little accumulation is expected, but some slushy accumulation could occur on grassy surfaces where the heaviest precipitation rates occur. Models have been shifting this band around somewhat, and will pass along to the oncoming shift to watch model and radar trends to see where the band does indeed set up. This would be the area to watch for possible accumulation. NAM and 4KM NAM very slowly lift the upper low northward across the forecast area Saturday. It will be weakening by this time, but rain will still be widespread during the morning, gradually ending during the afternoon. Very cool conditions will continue with highs in the 40s to possibly mid 50s far southwest Nebraska. .LONG TERM...(Saturday night through Friday) Issued at 303 PM CDT Fri May 19 2017 The broad mid-level trough will be over the western and central CONUS (inland from the West Coast) at the start of the period with a closed 500 hPa low over the Middle Missouri Valley. Over the next 24 hours the mid-level trough will be evolving and lifting eastward encompassing much of the central and eastern CONUS by Sunday with the upper low then over the MN Arrowhead region. Elsewhere, a ridge will be building over the West Coast with another ridge present over the East Coast. Thereafter, the long wave trough will make little progress eastward with the closed low moving over Ontario Monday. Largely northwest flow aloft will keep conditions on the cool side Sunday, albeit dry, as the upper low migrates northeastward. Concerns arise regarding frost/freeze headlines wherein colder temperatures and decent radiational cooling conditions will be present (lighter winds and mostly clear skies). Area of concern is primarily across northwest NEB southeast into Custer county. The next sensible weather concern is rain chances and this falls on Monday where a positive PV anomaly will rotate from the Northern High Plains into western Nebraska. A surface cold is anticipated to advance southward through the local forecast area Monday late morning and afternoon. Increased chances for rain showers are expected, mainly in the afternoon and evening, and there will be the possibility of thunderstorms. After Monday, the flow aloft becomes more meridional through Tuesday night. Highs will be on the colder side Tuesday, back to well below seasonal normal values (highs largely forecast 15 to 25 degrees below normal). Spread between guidance increases beginning Tuesday with respect to phase and amplitude in the large scale pattern. A upper level waves look to impact British Columbia Tuesday night/Wednesday with the ridge moving over towards the Northern Plains Wednesday. Highs are expected to trend upwards to seasonal normal values by Thursday. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1132 PM CDT Fri May 19 2017 An upper level low pressure system in Colorado will move into southwest Nebraska late tonight, and into central Nebraska Saturday afternoon. This will bring widespread light rain to much of western Nebraska tonight into Saturday. Ceilings are currently MVFR at KLBF and KVTN, while many other locations are IFR. Ceilings are forecast to lower to IFR tonight, then improve to MVFR by 20z Saturday. Rain could mix with or change to snow at KLBF and KVTN toward 12z and remain possible in the morning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...ET AVIATION...Roberg
Hazardous weather outlook, May 19, 2:43 PM MDT, 12 hours 7 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 343 PM CDT Fri May 19 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-202045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 343 PM CDT Fri May 19 2017 /243 PM MDT Fri May 19 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Widespread light to moderate rain will mix with or change to snow over northwest Nebraska, portions of the Sandhills, and portions of southwest NEB late tonight through early Saturday morning. Little or no accumulations are expected with accumulations expected to be limited to grassy areas. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Minor river flooding is possible on the North Platte river at Lewellen due to reservoir releases and rainfall. River levels are rising and will continue through the weekend and are forecast to rise above flood stage early Monday. River levels are also expected to rise on the South Platte river Sunday and early next week, mainly west of North Platte. However, the threat for river flooding is low at this time. Those with interests near or on the South Platte river should stay tuned for possible updates. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte ET
In the hours before
Special weather statement, May 20, 2:26 AM MDT, 24 minutes before
Special Weather Statement National Weather Service North Platte NE 326 AM CDT Sat May 20 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-201130- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 326 AM CDT Sat May 20 2017 /226 AM MDT Sat May 20 2017/ A broad area of precipitation is circiling around western and north central Nebraska this morning. Rain is beginning to mix with snow across much of the area, changing to all snow in some spots as you get into the Panhandle. Web cameras around the region show some minor accumulations in the panhandle between Hay Springs and Crescent Lake. Most accumulation will be on grasses and elevated surfaces but slushy roads are possible in the heavier snow bands. Rain and snow will continue through the morning hours with the heaviest precipitation expected from North Platte to Valentine and points east.
Nearby
Frost Advisories in Nebraska, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.